MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7133
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter entrapment on guidewire occurred.A 2.00mm x 15mm emerge balloon catheter was advanced for dilation.However, during the procedure, the balloon was stuck on a 0.014 non-boston scientific guidewire.The balloon could not be removed from the wire once outside the patient and had to used wire cutter to cut off the wire.The procedure was completed with another balloon catheter and no patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an emerge mr balloon catheter and a non-bsc guidewire.The device was visually and microscopically examined.A stopcock was attached to the device upon return, with a non-bsc guidewire froze within the lumen of the device.There was contrast in the inflation lumen and blood in the guidewire lumen.The folds of the balloon were present, but they appear manipulated loose with no sign of inflation.At 10.8cm from the tip running proximal for a length of 3mm, the inflation lumen and guidewire lumen were buckled.At 6.4cm from the tip running proximal for a length of 1mm, the inflation lumen and guidewire lumen were buckled.At 2mm from the tip of the device, the distal waist of the balloon was detached, and at 15mm from the tip, the proximal waist of the balloon was detached.The movement of the detached balloon over the shaft was approximately 8cm from the tip of the device which indicates force of the device likely due to an attempt to remove the wire or an attempt to further advance the device during use.For a length of 24mm proximal to the tip of the device, the guidewire lumen was severely buckled, and the tip of the device was damaged.A laser micrometer was used to measure the outer diameter of the non-bsc guidewire returned within the balloon catheter.The exposed and undamaged portion of the wire was 0.0135 inch which is of compatible with the emerge.There is no visible sign of tampering or cutting of the wire.Product analysis confirmed the reported event as there was no movement of the returned wire within the device.There was also a balloon detachment, tip damage, buckling of the guidewire lumen and inflation lumen.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15218308
Report Number2124215-2022-30193
Device Sequence Number6672848
Product Code LOX
UDI-Device Identifier08714729806196
UDI-Public08714729806196
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2024
Device Model Number7133
Device Catalogue Number7133
Device Lot Number0029279888
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date08/12/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown